I'm Not Sure What's Happening?

Updated on October 14, 2017
M.C. asks from Stafford, TX
4 answers

I'm currently on BC and ntc (not trying to conceive). My BC ran out in Aug and I started it back up in Sep (only 3 weeks off). Even when I originally started, my period had continued to be regular. Recently I started working out and eating healthier but my first period since I started my healthy eating and exercise, my period was normal. This month, my bf and I had intercourse and he finished inside me. Now two days ago, Wed Oct 4, it seemed had started my period, 9 days before my predicted start date. (As I already mentioned, I'm pretty regular. I have an app that keeps track and it's either right on the point or one say off.) I had slight cramping and a little bit of blood on my panties and I only noticed it when I wiped after pottying. Then it stopped a few hours later (maybe 4 hours or so)
And now, Fri Oct 6, it had seemed like it had started up again, 7 days before my predicted start date, and even less than on Wed. I only noticed when I wiped this morning. I put a pad on but there's practically nothing on it and it seems like it's stopped again because I haven't noticed it when I've wiped the last few hours.

What can I do next?

  • Add your own comment
  • Ask your own question
  • Join the Mamapedia community
  • as inappropriate
  • this with your friends

More Answers

D.B.

answers from Boston on

"Only 3 weeks off" is enough to throw your cycles out of whack. Remember that a "period" on birth control pills is not a real period - it's controlled by the absence of hormones during that week off. You started back up in September and say your period "continued to be regular" but, really, you only had one, right? So that's not enough to go on.

If you go off BC pills, you use another method of contraception until you've taken enough to be safe. And breakthrough bleeding is very common on low dose pills - not harmful, but it doesn't mean it's a period.

Use panty liners, keep a record of all of this, and use a condom until you are sure you are protected. Call your doctor or whatever healthcare provider gave you your prescription if this doesn't level off in a few weeks. Have that log sheet ready in case they ask questions.

1 mom found this helpful
Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

M.G.

answers from Portland on

Stopping and starting BC and starting new regimes can all affect cycles. Breakthrough bleeding or spotting can occur. If you think you may be pregnant, do a test.

1 mom found this helpful

W.W.

answers from Washington DC on

M.,

Welcome to mamapedia.

You need to see your OB/GYN. I'm not a doctor. I can't examine you through the internet and I can't order blood tests to see what is going on.

I have no idea howold you are.
I have no idea if you've had any children - even within the last year.
"only 3 weeks"? It's PRIME for getting pregnant. ESPECIALLY when you are NOT trying...

You really need to see your doctor.

Good luck

Smallavatar-fefd015f3e6a23a79637b7ec8e9ddaa6

K.C.

answers from Anchorage on

We are not doctors and can't diagnose what's going on with your body. You stopped and then started birth control pills and that can throw your body out of whack. Sounds perfectly normal for stopping BC for 3 weeks. Call your doctor and ask.

For Updates and Special Promotions
Follow Us

More Questions About